Tennessee, 2004Heavy Rain in Tennessee, August 25, 2004
August 25, 2004 · NWS MEG · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 25, 1:44 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 25, 1:44 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT WED AUG 25 2004
.DISCUSSION...
A MUCH QUIETER WEATHER DAY OVER THE FORECAST AREA THAN EARLIER TODAY
WHEN A CLUSTER OF THUNDERSTORMS PRODUCED OVER 10 INCHES OF RAIN
BETWEEN MIDNIGHT AND NOON OVER SOUTHERN TISHOMINGO COUNTY MISSISSIPPI
PRODUCING FLOODING ISSUES. CURRENT THUNDERSTORMS COVERAGE MORE
ISOLATED AND SHOULD REMAIN ISOLATED THROUGH THE REMAINDER OF THE DAY.
A VORT MAX WILL PASS NORTH OF THE FORECAST AREA THURSDAY TRIGGERING
SOME SCATTERED THUNDERSTORMS. FROM THURSDAY NIGHT THROUGH FRIDAY
NIGHT...ANY THUNDERSTORMS THAT DEVELOP WILL BE DIURNALLY DRIVEN AND
SHOULD BE ISOLATED AT BEST. A COLD FRONT BEGIN TO APPROACH THE REGION
BY SATURDAY WHICH WILL HELP INCREASE OUR CHANCE FOR THUNDERSTORMS
THROUGHOUT THE WEEKEND. THE FRONT SHOULD SLIDE SOUTH OF THE FORECAST
AREA MONDAY LEAVING DRY WEATHER FOR TUESDAY AND WEDNESDAY.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 25, 2:28 AM CST, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
328 AM CDT WED AUG 25 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-260900-
ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS-
CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR-
DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN-
GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN-
ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS-
LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS-
OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS-
PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR-
TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS-
UNION MS-WEAKLEY TN-YALOBUSHA MS-
328 AM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Heavy Rain, Haywood
- When
- August 25, 7:00 PM CST
- Where
- Haywood County, Brownsville
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.583, -89.284 (the zone’s center; the record gives no point)
The awning of a business collapsed due to 3.78 inches of rain that fell in two hours, damaging two vehicles.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, August 25, 20041 death · 3 injured · 1 event
- Lightning Strike in Florida, August 25, 20041 death · 2 injured · 1 event
- Flash Flood in Mississippi, August 25, 20041 death · $1,000 · 1 event
- Heat in Texas, August 25, 20041 death · 1 event
- Hail in Nebraska, August 25, 2004$2.0 million · 0.88 in hail · 2 events
- Lightning Strike in Kansas, August 25, 2004$300,000 · 1 event
- Tornado and Damaging Winds in Michigan, August 25, 2004$240,000 · F0 · 5 events
- Hail and Damaging Winds in Iowa, August 25, 2004$81,000 · 1.75 in hail · 15 events
- Lightning Strike in Florida, August 25, 2004$120,000 · 1 event
- Lightning Strikes in Florida, August 25, 20041 injured · $20,000 · 3 events
- Flash Flooding and Hail in Illinois, August 25, 20041.75 in hail · 14 events
- Hail and Damaging Wind in Texas, August 25, 2004$15,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421405.